Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Missing your HIV meds for an extended period of time?
Mar 22, 2008

When a person doesn't take their meds due to insurance reasons, relocation etc. What are the ramifications regarding Hiv to Aids?What are the signs to look for?

Response from Dr. Henry

Stopping HIV medications can lead to the development or drug resistance for some regimens (particularly for regimens containing efavirenz or nevirapine) that would lead to subsequent treatment failure if the same meds were used later. Stopping effective HIV medications may increase the risk for AIDS and other HIV-related health problems such as heart disease or cancer which is why continuous treatment is usually the best option. In some cases treatment is stopped so connecting to a good HIV provider as soon as possible after stopping meds is important to minimize the risk (many patients will do OK if meds must be stopped but preferable to continue meds). KH



Previous
hiv and stroke
Next
nervous twitch in face

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement